MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE
Model Number 48345W-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, it was noted that after attaching and using the sureform 45 black and white reloads, the plastic parts on both sides of the attachment site fell off and into to the patient.The fragment(s) were retrieved during the same procedure.There was no instrument collision.
 
Additional Manufacturer Narrative
The white reload has not been returned.Medwatch report (2955842-2025-34953) was submitted for the sureform 45 black reload.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive sureform 45 white reloads to perform failure analysis.The white reload #1 was analyzed and found to have cartridge damage.The cartridge was damaged at the proximal end of the reload near the reload cover.Material was found to be missing.The reload was not returned with a stapler instrument.The white reload #2 was analyzed and found to have cartridge damage.The cartridge was damaged at the proximal end of the reload near the reload cover.Material was found to be missing.The reload was not returned with a stapler instrument.The white reload #3 was analyzed and found to have cartridge damage.The cartridge was damaged at the proximal end of the reload near the reload cover.Material was found to be missing.The reload was not returned with a stapler instrument.The white reload #4 was analyzed and found to have cartridge damage.The cartridge was damaged at the proximal end near the start of the reload cover.There was missing material confirmed.The reload was not returned with a stapler instrument.The white reload #5 was analyzed and found to have cartridge damage.The cartridge was damaged at the proximal end of the reload near the reload cover.Material was found to be missing.The reload was not returned with a stapler.The white reload #6 was analyzed and found to have cartridge damage.The cartridge was damaged at the proximal end of the reload near the reload cover.Material was found to be missing.The reload was not returned with a stapler instrument.The 4.6 black sureform 45 reload was analyzed and found to have a lodged staple wedged in between the reload during visual inspection.The staple was removed, and the reload was inspected.The reload was found to have cartridge damage.The cartridge was damaged between the knife track at the site of the lodged staple.The reload parts were separated for inspection, and damage to the blade was confirmed.There were missing pieces of the cartridge that were not returned.Additional observation(s) related to customer reported complaint: the reload blade was found to have mechanical indentations.The reload cover was removed, the reload was inspected.Damage was found on the blade.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.Additional h10: the following manufacturer report numbers were submitted for the sureform 45 white reloads that were found damaged with missing material.It is unclear which reload contributed to the fragment falling into the patient.#5 white reload 2955842-2025-39931.#6 white reload 2955842-2025-39932.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22860071
Report Number2955842-2025-34954
Device Sequence Number15386791
Product Code GDW
UDI-Device Identifier10886874117122
UDI-Public(01)10886874117122(17)280430(10)U10250404
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345W-03
Device Catalogue Number48345W
Device Lot NumberU10250404
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown